LOSING CONTROL OPEN HOUSE

Welcome to the monthly Losing Control ‘Open House’

The Open House is a monthly online session to connect, share, learn and dream with each other – hosted and run by those from across the Losing Control Network.

We’re holding monthly calls for 2 hours, combining a set of themed discussions in smaller groups, as well as some open discussions for anyone of you who would like to host and discuss, well anything…

You can drop in on our monthly calls at any time – these are open to all. Please note that you will need to pre-register for each call > Register for the next call here

You can also join the Losing Control Network to receive updates, notifications of future calls and other things that are happening across the network, and simply connect with others. > Join the network

Our next Open House session

Whose space is it anyway?

Who has control over how our physical spaces are used and cared for? Who should and why? Is it all about ownership, or is there much more to it than that? In the end whose space is it anyway?  Join us to explore and debate these questions with an array of wonderful hosts, each of whom is deeply embedded in these questions and has their own take on the way in which our spaces should be managed, used and nurtured (and the impact that has on creativity, social justice, community and opportunity).

Tuesday 27th October 3 pm – 5 pm

Each session will start with some welcome music (losing control themed!), a short welcome, smaller breakout discussions and then we will reconvene to share the headlines from each breakout, as well as share what’s happening with the network and gather a bit of feedback.

There will also be an opportunity for you to share anything related you would like to with those on the call – so come prepared and if you have anything you’d like to speak to us in advance about email us ediane@thesocialchangeagency.org

Chair: To be confirmed (could this be you? Get in touch!)

In the lounge: Land, power and place. Mark Walton Executive Director, Shared Assets and Daniel Stanley Creative Director, Cohere Partners

Land is fundamental to how our economy and society works, and who for. But how do we talk about land, how has our relationship to it changed in response to the pandemic, and what needs to change further to build a more just, resilient and resourceful future? Shared Assets and Cohere Partners have been working together with Land In Our Names to explore these issues and ideas. Come and find out more about the work and contribute your stories!

In the kitchen: Ball Games This Way.  Phillippa Banister Founder Director,  Street Space.

Stories and discussion on how (and how not) to shift the focus of permitted activity in public spaces and playing with existing power structures to make space for people to connect.

In the basement: Does someone have to be excluded for you to feel like you belong? Thomas Neumark CEO, The Peel.

The Peel aims to build inclusive spaces where people from different backgrounds feel welcome and mix freely with each other, but the prospects of meeting people from different backgrounds can make people anxious and put people off. Tom will share some of his learning from working on this and ask for your help.

In the study: How can we maintain a safe space when complexity and trauma vary? Angelika Rusbridge (she/her) Support Coordinator Clock Tower Sanctuary

The Clock Tower Sanctuary provides services for young people experiencing homelessness in Brighton. Like many sectors, the reduction of similar services means we are now managing a much wider spectrum of needs all in one space. How can we adapt to meet these needs while maintaining a safe space?
 

We look forward to seeing you there!

Get in touch if you would:

  • Be interested to help chair this or any future themed calls
  • Have ideas for future themes
  • Would like to host a breakout discussion, share what you’re up to, or simply get some advice from others from the Losing Control Network – on the themes suggested or anything else!

There is very limited preparation needed, and we’ll support you all the way through.

Outline of the event

Knocking on the door: welcome music and waiting room  at 3 pm

Crossing the threshold: introductions (5 min) at 3.05 pm

Find your room to party (45 min) at 3.15 pm – 4 pm

Parish notices: announcements (10 min) at 4 pm

Everyone on the dance floor: Very briefly tell us about what you discussed (30 min) at 4.10 pm

How was it for you? : poll to get immediate feedback (10 min) at 4.40 pm

Parting gifts: share what you are working on and your interests (10 min) at 4.50 pm

Thanks for coming: close call at 5 pm

Talk to me:

In depth stories and examples of people who have tried to ‘lose control’ before (or are still involved now) and are prepared to share both inspiration and their practical learning openly and honestly.

Help me:

Got a problem? Help Me sessions are for those that have a real challenge ahead of them and could do with others to help them work through it.  Nothing quite beats helping others to learn yourself.

Teach me:

Teach me: Practical training in useful tools, techniques, or concepts from people who have actually applied these before and know what they’re talking about. Cutting edge technology, co-budgeting, facilitation skills, communications, movement building, power dynamics, group dynamics, culture and more.

Calm me:

Time to look at our own and our team’s wellbeing. Looking at ways to create space for self care in an inclusive, open and supportive environment

Grow me:

Got an idea you want to see grow? Use these open spaces to propose and plant your seeds and with the help of  the network lets nurture them and make them reach their potential.

SUPPORTED BY

BROUGHT TO YOU BY